Heavy Rain, Mayaguez and Vicinity
- When
- August 18, 3:20 PM AST to 5:00 PM AST
- Where
- Mayaguez and Vicinity County, Moca
- Reported by
- EMERGENCY MANAGER
A flooded home was reported along road 125 at Barrio Voladora, near the Pentecostal Church.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 18, 5:30 AM AST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 530 AM AST THU AUG 18 2005 .DISCUSSION...LOW TO MID LEVEL TROUGH THAT AFFECTED THE LOCAL AREA ON WEDNESDAY WAS LOCATED OVER HISPANIOLA EARLY THIS MORNING AND WILL CONTINUE MOVING WEST AND AWAY FROM THE LOCAL AREA TODAY. MOISTURE LEFT BEHIND THIS FEATURE WILL COMBINE WITH LOCAL EFFECTS AND FAIRLY FAVORABLE UPPER LEVEL CONDITIONS TODAY AND TONIGHT...TO AGAIN PRODUCE SOME CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE INTERIOR AND WEST SECTIONS OF PUERTO RICO AND ACROSS PARTS OF THE SAN JUAN METRO AREA THIS AFTERNOON. ALTHOUGH ACTIVITY SHOULD NOT BE QUITE AS INTENSE OR AS WIDESPREAD AS THE PAST TWO AFTERNOONS...PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING WILL STILL OCCUR IN SEVERAL MUNICIPALITIES AGAIN...AND GIVEN ANTECEDENT GROUND AND RIVER CONDITIONS AND RELATIVELY SLOW CELL MOTION...THERE IS THE POTENTIAL AGAIN FOR LOCALIZED FLASH AND RIVER FLOODING AND MUDSLIDES. FOR FRIDAY AND FRIDAY NIGHT...A WELL-DEFINED...1010 MB SURFACE LOW...THE REMNANT OF TROPICAL DEPRESSION TEN...WAS CENTERED NEAR 17.5 NORTH 59 WEST EARLY THIS MORNING AND WAS MOVING WEST NORTHWEST AT NEAR 12 MPH. PER TPC/NHC...SHOWERS AND THUNDERSTORMS HAVE INCREASED NEAR THE CENTER OF CIRCULATION THIS MORNING...AND UPPER-LEVEL WINDS HAVE BECOME A LITTLE MORE FAVORABLE FOR THIS SYSTEM TO RE-DEVELOP INTO A TROPICAL DEPRESSION OVER THE NEXT DAY OR SO. THIS SYSTEM IS EXPECTED TO MOVE ON A GENERAL WEST NORTHWEST TRACK DURING THE NEXT DAY OR TWO AND ITS CENTER SHOULD PASS NEAR OR JUST TO THE NORTH OF THE NORTHERNMOST LEEWARD ISLANDS TONIGHT AND THEN MOVE TO A POSITION ABOUT 200 MILES NORTHEAST OF PUERTO RICO ON FRIDAY. MOISTURE FROM THIS SYSTEM WILL BEGIN TO AFFECT THE LOCAL AREA LATE TONIGHT OR EARLY FRIDAY AND THEN CONTINUE THROUGH FRIDAY NIGHT. THIS WILL RESULT IN ADDITIONAL CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. AS MENTIONED ON WEDNESDAY... IT STILL APPEARS THAT MAIN EFFECT ACROSS THE LOCAL ISLANDS FROM THIS FEATURE WILL BE THE POTENTIAL FOR AT LEAST SOME LOCALIZED HEAVY RAINFALL AND FLOODING...AS THE CONVERGENT INFLOW BAND OR SO CALLED TAIL OF THIS DISTURBANCE IS EXPECTED TO BECOME ALIGNED NEAR OR ACROSS THE LOCAL ISLANDS...ESPECIALLY WITH THE SYSTEM EXPECTED TO PASS JUST NORTH OF THE NORTHERNMOST LEEWARD ISLANDS AND THEN THE U.S. VIRGIN ISLANDS AND PUERTO RICO...MOVING IN A GENERAL WEST-NORTHWEST DIRECTION. THUS...ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO MONITOR THE PROGRESS OF THIS SYSTEM. THE NEXT TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA SATURDAY OR SATURDAY NIGHT. && .MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS ACROSS THE LOCAL WATERS THROUGH AT LEAST SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 90 79 / 50 50 50 50 STT 90 80 89 80 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU AUG 18 2005 PRZ001>013-AMZ710>750-191030- 600 AM AST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS...BUT MAINLY ACROSS THE INTERIOR SECTORS OF PUERTO RICO DURING THE AFTERNOON HOURS. THERE IS THE POTENTIAL OF URBAN AND SMALL STREAMS FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY IN THE INTERIOR OF PUERTO RICO WITH THE RISK OF LOCAL FLOODING IN URBAN AREAS AND SMALL STREAMS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ720>730-191030- 600 AM AST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS MAINLY DURING THE AFTERNOON HOURS...WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 heavy rain. Local standard time, as filed.
A flooded home was reported along road 125 at Barrio Voladora, near the Pentecostal Church.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470558.